Weight gain

I have been gaining a lot of weight. Seems like it started when I was prescribed prednisone. However my doctors want me to loose. I am feeling like it is a loosing battle. When I exercise it is hard on my breathing my leg shake and I ache all over. Can't move without severe pain for several days. If I keep going even though it is painful my breathing gets worse. After several days of this exercise and movement I can' t function.

My muscles are tight, horable back ache, worsened asthma ( need to use nebulizer) as well as advair. Because of all my issues it is hard for me to know where to start. However the weight gain seems to be coming up in my doctor visits more and more.

1 Reply

  • Are you still on prednisone? Weight gain is a common side effect with prednisone therapy. It seems to come from fluid retention and and an increased appetite. Any chance of you getting off the prednisone? Most doctors are reluctant to prescribe prednisone long term. You might check into a balanced eating plan like the Zone.

    It teaches you to eat so that you avoid blood sugar spikes. A good book is 'Entering The Zone' by Dr. Barry Sears. At first blush, it seems a little complicated but when you have that 'light bulb' moment, you will never eat unawares again. It isn't uncommon for some folks to average 20 - 30 lbs lost the first month or so. What I liked about it is that , unlike a calorie restricting diet, you are only 'out of the Zone' for a few hours. If you mess up with one meal, you can get back in the zone with the very next meal.

    Exercising seems to be very hard on you. Maybe take a daily walk, increasing the distance a little each day? Or look into some easier types of exercise like yoga?

You may also like...